advertisement
Question
Posted by: Maria | 2009/08/03

Malaria drugs - ototoxic?

My 7 year old daughter is completely deaf in one ear and has some sensorineural hearing loss in the other one. We are planning a trip to Mozambique and our audiologist has warned us that many drugs used for the prevention and treatment of Malaria are ototoxic. Are there drugs that she could safely use without risk of further hearing loss?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Lynne

Important to have a doctor familiar with your daughter's condition prescribe this. Regarding the antimalarials - Ototoxicity has been reported in association with the use of quinoline type antimalarials, but have not been reported with the use of atovaquone/proguanil (Malanil).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement